Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Buffalo, NY

March 26, 2018

NWS Buffalo, NY issued this small craft advisory at Mar 26, 2018, 1:47 PM EDT. It took effect at Mar 27, 2018, 4:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2018, 1:47 PM EDT (17:47 UTC)
In effect from
Mar 27, 2018, 4:00 AM EDT
Expired
Mar 28, 2018, 1:34 AM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

022 
WHUS71 KBUF 261747
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
147 PM EDT Mon Mar 26 2018

LEZ040-041-270200-
/O.NEW.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
147 PM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 4 AM to 8 PM EDT Tuesday.

* WINDS...South to 30 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
9 follow-up statements
445 
WHUS71 KBUF 262020
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
420 PM EDT Mon Mar 26 2018

LEZ040-041-270400-
/O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
420 PM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
TUESDAY...

* WINDS...South to 30 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
173 
WHUS71 KBUF 270215
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1015 PM EDT Mon Mar 26 2018

LEZ040-041-271000-
/O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1015 PM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
TUESDAY...

* WINDS...South 15 to 25 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
783 
WHUS71 KBUF 270602
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
202 AM EDT Tue Mar 27 2018

LEZ040-041-271415-
/O.CON.KBUF.SC.Y.0035.180327T0800Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
202 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 15 to 25 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
391 
WHUS71 KBUF 270925
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
525 AM EDT Tue Mar 27 2018

LOZ043>045-271730-
/O.EXB.KBUF.SC.Y.0035.180327T1500Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
525 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT WEDNESDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 11 AM this morning to 2 AM EDT
Wednesday.

* WINDS...South 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-041-271730-
/O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
525 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 20 to 25 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
851 
WHUS71 KBUF 271443
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1043 AM EDT Tue Mar 27 2018

LEZ040-041-272245-
/O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1043 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 20 to 25 knots.

* WAVES...1 foot or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043>045-272245-
/O.CON.KBUF.SC.Y.0035.180327T1500Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1043 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...South 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
500 
WHUS71 KBUF 272051
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
451 PM EDT Tue Mar 27 2018

LEZ040-041-272200-
/O.CAN.KBUF.SC.Y.0035.000000T0000Z-180328T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
451 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ043>045-280500-
/O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
451 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...South 15 to 25 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
857 
WHUS71 KBUF 272359
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
759 PM EDT Tue Mar 27 2018

LOZ043>045-280600-
/O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
759 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...South 15 to 20 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
195 
WHUS71 KBUF 280242
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1042 PM EDT Tue Mar 27 2018

LOZ043>045-280600-
/O.CON.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1042 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WINDS...South 15 to 25 knots.

* WAVES...2 to 4 feet...but higher well offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
745 
WHUS71 KBUF 280534
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
134 AM EDT Wed Mar 28 2018

LOZ043>045-280645-
/O.CAN.KBUF.SC.Y.0035.000000T0000Z-180328T0600Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
134 AM EDT Wed Mar 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 10:42 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 26, 10:42 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1042 AM EDT Mon Mar 26 2018

.SYNOPSIS...
Strong high pressure will drift east across Quebec today, with a
ridge extending down into the Great Lakes providing another day of
dry weather. Warmer air will arrive today and remain in place
for much of the week. A slow moving cold front will bring
occasional rain showers Tuesday through Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Another dry and quiet weather day is expected today, as a ridge
of surface high pressure stretches across the region, with
western and north central New York still within deep dry air
with precipitable water values off the 12z KBUF sounding at
less than 0.2".

Temperatures today will be warmer than previous days, as low
level winds veer to more southeast bringing some weak warm air
advection. This along with a day of nearly full sunshine will
help highs reach the mid to upper 40s in many areas, with upper
30s to lower 40s for the eastern Lake Ontario region.

Tonight, the high will drift east of the area, ahead of
troughing in the Rockies. The flow will turn southerly which
will strengthen the warm air advection. This should bring in
more mid and upper level cloudiness, especially across western
New York, but precipitation associated with approaching warm
front should hold off until Tuesday.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
High pressure will extend from GA to ME while a cold front extends
from the Central Great Lakes to eastern TX Tuesday. An upper level
ridge will be moving across New England and a southwesterly LLJ will
enter the eastern Great Lakes Tuesday morning. This 40-50kt LLJ will
transport warm, moist air over cool surface air resulting in
precipitation starting across Western NY. At this time, temperatures
will be near freezing when the precipitation moves across Lake Erie
and Ohio early Tuesday morning. There is the potential for a few
hours of freezing rain, mainly across the Southern Tier where
temperatures may still be below freezing during the onset of
precipitation Tuesday morning. Temperatures will climb above
freezing by late morning as warm air advection pushes
northeastward and precipitation will become all rain. Rain will
spread across Western NY and the North Country through the
afternoon.

The cold front will slowly approach Western NY from the Ohio Valley
Tuesday and Tuesday night. Rain showers and mild temperatures are
expected during this time with temperatures reaching the low-mid 40s
on Tuesday and mid to upper 30s Tuesday night. Rainfall amounts will
range from 0.25-0.5 inch. The cold front will become washed out as
it moves across the eastern Great Lakes and rain showers will taper
off from west to east. Although Wednesday will be mostly cloudy,
cold air advection is not anticipated and temperatures will reach
the low to mid 50s.

High pressure briefly moves into the region Wednesday night through
Thursday. Dry air advection will occur briefly Thursday and a mix of
sun and clouds are expected for at least the first half of the day.
Medium range model guidance diverge on the next system that will
impact the region Thursday night into Friday. Thursday looks to be
the warmest day of the week with temperatures reaching the mid 50s.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
A broad upper level trough will be across much of the central U.S.
Friday. The 00z suite of medium range model guidance continues to
diverge on the timing of another round of precipitation for the end
of the work week and the start of the weekend. The last few runs of
model guidance has kept consistent in showing low pressure bringing
rain or snow during this time.

Given both this trend and the better consistency seen in the latter
two packages...have elected to boost precipitation chances up a bit
and into the likely range for Friday and Friday night...with another
round of rain Friday into Friday evening then likely mixing with
and/or changing to wet snow Friday night as colder air wraps in on
the backside of the low.

Following the departure of this system...the GEM/ECMWF remain
fairly consistent in building high pressure and drier/colder air
eastward across our region through the weekend...while the GFS
remains an outlier in bringing another flat/fast moving wave through
our region Saturday/Saturday night...followed by a return to drier
weather Sunday. At this point will continue to lean toward the
former packages/continuity and indicate a return to somewhat below
normal temperatures for the weekend along with a gradual drying
trend...with mainly dry weather returning by Sunday per a current
model consensus.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
High pressure provide VFR conditions through tonight.

Outlook...

Tuesday...VFR deteriorating to MVFR with showers likely.
Tuesday night and Wednesday...MVFR/IFR with occasional showers.
Thursday...Mainly VFR.
Thursday night and Friday...MVFR/IFR with a chance of rain.

&&

.MARINE...
Strong high pressure will build from southern Quebec into New
England and the Canadian Maritimes today. Northeast winds up to 15
knots will become more easterly today. Winds will become more
southeasterly tonight and Tuesday, directing most of the choppy wave
action into Canadian waters.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA/Zaff
SHORT TERM...HSK/Zaff
LONG TERM...HSK/JJR
AVIATION...TMA/Zaff
MARINE...TMA
Hazardous weather outlook, Mar 26, 5:16 AM EDT, 8 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
516 AM EDT Mon Mar 26 2018

NYZ002>008-014-270930-
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
516 AM EDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-270930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
516 AM EDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-010>013-019>021-085-270930-
Niagara-Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
516 AM EDT Mon Mar 26 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Freezing rain is possible as precipitation moves into Western NY
late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A brief period of freezing rain is possible as precipitation moves
into Western NY Tuesday morning. Any freezing rain will transition
to rain by lunchtime Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.